Discreteness-induced oscillatory instabilities of dark solitons

Magnus Johansson, Yuri S. Kivshar

    Research output: Contribution to journalArticlepeer-review

    103 Citations (Scopus)


    We reveal that even weak inherent discreteness of a nonlinear model can lead to instabilities of the localized modes it supports. We present the first example of an oscillatory instability of dark solitons, and analyze how it may occur for dark solitons of the discrete nonlinear Schrödinger and generalized Ablowitz-Ladik equations.

    Original languageEnglish
    Pages (from-to)85-88
    Number of pages4
    JournalPhysical Review Letters
    Issue number1
    Publication statusPublished - 1999


    Dive into the research topics of 'Discreteness-induced oscillatory instabilities of dark solitons'. Together they form a unique fingerprint.

    Cite this